Idaho, 2003

Wildfire in Idaho, August 8 to 9, 2003

August 8 to 9, 2003 · NWS PIH · 1 event in 1 county or zone

2600 acre Festival fire northeast of Blackfoot. Burned short grass and scattered brush and juniper.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

2600 acre Festival fire northeast of Blackfoot. Burned short grass and scattered brush and juniper. No damage reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 8, 2:10 AM MST, 2 hours 50 minutes earlier.

Area forecast discussion, Aug 8, 2:10 AM MST, 2 hours 50 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
310 AM MDT FRI AUG 8 2003

UPPER RIDGE OVER NEW MEXICO WILL BUILD INTO FCST/A OVER THE WEEKEND.
MEANWHILE...UPPER LOW ALONG NW COAST WILL REMAIN STATIONARY AND
EVENTUALLY BECOME AN OPEN WAVE BY TUES. WEDGE OF DRY AIR WILL REMAIN
OVER FCST/A INTO MONDAY.

IN THE SHORT TERM...S/WV MOVING NE ACROSS NV WILL SPREAD HIGH CLOUDS
INTO FCST/A LATER THIS MORNING. LOW LEVELS VERY DRY SO NOT EXPECTING
TSTMS EXCEPT POSSIBLY ALONG THE MONTANA BORDER WHERE DEEPER
MOISTURE LINGERS. THIS FEATURE ASSOCIATED WITH AN 80KT 3H JET WHICH
PUTS OUR FAR NORTHERN ZONES IN LF QUAD. LF QUAD SHIFTS SOUTH INTO OUR
SOUTHERN ZONES TONIGHT SO MAY SEE A BIT MORE CLD COVER ACROSS THE
SOUTH LATE TONIGHT BUT DAY SHIFT CAN TWEAK THIS. NOT MUCH CHANGE IN
TEMPS/WX NEXT SEVERAL DAYS WITH UPPER RIDGE REMAINING IN CONTROL
ACROSS S ID. IN THE EXTENDED...EDGE OF MONSOON MOISTURE WILL DRIFT
WEST AND CLIP EASTERN ZONES MON-WED. THUS ISOL POPS INDICATED OVER
EASTERN MTNS. OPEN WAVE ALONG COAST WILL KICK NE AND SWING A FLAT 5H
TROF ACROSS AREA FOR SLIGHT COOLING AND SOME WINDS OTHERWISE NOT
MUCH PRECIP FOR WED-THU.

WINTHER

KSFX...OPERATIONAL...VCP 32.

.PIH...NONE.
Hazardous weather outlook, Aug 8, 4:00 AM MST, 1 hour before
IDZ017>023-031-032-090000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
500 AM MDT FRI AUG 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE
MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES
NOT REACH SEVERE CRITERIA.  TRAINED SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER
STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Bingham

When
August 8, 5:00 AM MST to August 9, 7:00 PM MST
Where
Bingham County, 10 mi NE of Blackfoot
Reported by
GOVT OFFICIAL
Coordinates
43.217, -112.398 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374849.